Alert archive / Illinois / Snow Advisories in 2007
Snow Advisory 5, NWS Lincoln, IL
NWS Lincoln, IL issued this snow advisory at Dec 27, 2007, 3:07 PM CST for 6 counties in Illinois. It took effect at Dec 28, 2007, 6:00 AM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Dec 27, 2007, 3:07 PM CST (21:07 UTC)
- In effect from
- Dec 28, 2007, 6:00 AM CST
- Expired
- Dec 28, 2007, 11:55 AM CST
- In force
- 6 hr
- Issued by
- NWS Lincoln, IL
Counties Fulton County, IL, Knox County, IL, Marshall County, IL, Peoria County, IL, Schuyler County, IL, Stark County, IL
The radar
The Lincoln radar (KILX), 86 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.1 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 503 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KILX 272107 WSWILX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 307 PM CST THU DEC 27 2007 ...ACCUMULATING SNOW EXPECTED OVER PARTS OF CENTRAL ILLINOIS FRIDAY... .A LOW PRESSURE SYSTEM DEVELOPING OVER TEXAS THIS EVENING WILL QUICKLY MOVE NORTHEAST...INTO CENTRAL ILLINOIS BY FRIDAY AFTERNOON. THIS WILL SPREAD A MIXTURE OF RAIN AND SNOW INTO PARTS OF CENTRAL ILLINOIS BY FRIDAY MORNING...WITH MAINLY SNOW EXPECTED ALONG AND WEST OF THE ILLINOIS RIVER VALLEY. ILZ027>030-036-040-280300- /O.NEW.KILX.SN.Y.0005.071228T1200Z-071229T0000Z/ KNOX-STARK-PEORIA-MARSHALL-FULTON-SCHUYLER- INCLUDING THE CITIES OF...GALESBURG...PEORIA 307 PM CST THU DEC 27 2007 ...SNOW ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM CST FRIDAY. SNOW WILL DEVELOP ALONG AND WEST OF THE ILLINOIS RIVER VALLEY EARLY FRIDAY MORNING...AND CONTINUE INTO THE AFTERNOON HOURS. 2 TO 4 INCHES OF SNOW IS EXPECTED IN THE ADVISORY AREA BY TIME THE SYSTEM PUSHES OFF TO THE NORTHEAST BY FRIDAY AFTERNOON. SOUTHEAST OF THE ILLINOIS RIVER...ACROSS MASON...TAZEWELL...AND WOODFORD COUNTIES...AN INCH OR TWO OF ACCUMULATION IS EXPECTED. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
5 follow-up statements
000 WWUS43 KILX 280259 WSWILX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 859 PM CST THU DEC 27 2007 ...HEAVY SNOW STILL ON TAP NORTHWEST OF THE ILLINOIS RIVER ON FRIDAY... .THE NEXT SNOW STORM OF THE SEASON IS NOW MOVING NORTHEASTWARD ACROSS THE SOUTHERN PLAINS. THE STORM TRACK THROUGH ILLINOIS WILL BE FROM AROUND QUINCY IN THE MORNING TOWARD SOUTHERN LAKE MICHIGAN BY SUNSET. SNOW WILL BEGIN OVER WESTERN ILLINOIS BY DAWN AND SPREAD NORTHEAST THROUGH THE DAY. THE HEAVIEST SNOWFALL TYPICALLY FALLS JUST TO THE NORTHWEST OF THE STORM TRACK...IN THIS CASE BEING ALONG AND NORTHWEST OF THE ILLINOIS RIVER. STORM TOTAL SNOWFALL IN THESE AREAS WILL BE FROM 2 TO 4 INCHES BY THE TIME THE SNOW TAPERS OFF LATE IN THE AFTERNOON. ILZ027>030-036-040-281000- /O.CON.KILX.SN.Y.0005.071228T1200Z-071229T0000Z/ KNOX-STARK-PEORIA-MARSHALL-FULTON-SCHUYLER- INCLUDING THE CITIES OF...GALESBURG...PEORIA 859 PM CST THU DEC 27 2007 ...SNOW ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM CST FRIDAY... A SNOW ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM CST FRIDAY. EXPECT SNOW TO BEGIN EARLY FRIDAY MORNING...AND BECOME HEAVY FROM LATE MORNING INTO EARLY AFTERNOON. TOTAL SNOWFALL SHOULD RANGE FROM AROUND 2 INCHES ALONG THE ILLINOIS RIVER...TO NEARLY 4 INCHES IN KNOX AND STARK COUNTIES. THE SNOW WILL TAPER OFF BY LATE AFTERNOON. GUSTY NORTHWEST WINDS FRIDAY AFTERNOON AND EVENING MAY CAUSE BLOWING AND DRIFTING SNOW. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS43 KILX 280937 WSWILX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 337 AM CST FRI DEC 28 2007 ...ACCUMULATING SNOW EXPECTED TODAY... ILZ027>030-036-040-281400- /O.CON.KILX.SN.Y.0005.071228T1200Z-071229T0000Z/ KNOX-STARK-PEORIA-MARSHALL-FULTON-SCHUYLER- INCLUDING THE CITIES OF...GALESBURG...PEORIA 337 AM CST FRI DEC 28 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. SNOW WILL DEVELOP LATER THIS MORNING AND LINGER THROUGH MUCH OF THE AFTERNOON. TOTAL SNOWFALL SHOULD RANGE FROM AROUND 2 INCHES ALONG THE ILLINOIS RIVER...TO NEARLY 4 INCHES IN KNOX AND STARK COUNTIES. THE SNOW WILL TAPER OFF BY LATE AFTERNOON. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS43 KILX 281321 WSWILX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 721 AM CST FRI DEC 28 2007 ...ACCUMULATING SNOW EXPECTED TODAY... ILZ027>030-036-040-281800- /O.CON.KILX.SN.Y.0005.000000T0000Z-071229T0000Z/ KNOX-STARK-PEORIA-MARSHALL-FULTON-SCHUYLER- INCLUDING THE CITIES OF...GALESBURG...PEORIA 721 AM CST FRI DEC 28 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. SNOW WILL PERSIST THIS MORNING AND TAPER OFF THIS AFTERNOON. TOTAL SNOWFALL SHOULD RANGE FROM AROUND 2 INCHES ALONG THE ILLINOIS RIVER...TO NEARLY 4 INCHES IN KNOX AND STARK COUNTIES. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS43 KILX 281546 WSWILX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 946 AM CST FRI DEC 28 2007 ...ACCUMULATING SNOW EXPECTED TODAY... .A LOW PRESSURE SYSTEM OVER NORTHEAST MISSOURI THIS MORNING WILL MOVE INTO THE GREAT LAKES THIS EVENING. LIGHT TO OCCASIONALLY MODERATE SNOW WILL GRADUALLY TAPER OFF BY EARLY THIS AFTERNOON. ILZ027>030-036-040-281845- /O.CON.KILX.SN.Y.0005.000000T0000Z-071229T0000Z/ KNOX-STARK-PEORIA-MARSHALL-FULTON-SCHUYLER- INCLUDING THE CITIES OF...GALESBURG...PEORIA 946 AM CST FRI DEC 28 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... SNOW WILL PERSIST THIS MORNING AND TAPER OFF BY EARLY THIS AFTERNOON. TOTAL SNOWFALL SHOULD RANGE FROM AROUND 2 INCHES ALONG THE ILLINOIS RIVER...TO LOCALLY 4 INCHES IN KNOX AND STARK COUNTIES. SINCE THE TEMPERATURE IS HOVERING NEAR FREEZING...SOME NORMALLY WARMER LOCATIONS MAY HAVE ONLY LIGHT ACCUMULATIONS DUE TO MELTING. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ BARKER
000 WWUS43 KILX 281755 WSWILX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 1155 AM CST FRI DEC 28 2007 ILZ027>030-036-040-281900- /O.CAN.KILX.SN.Y.0005.000000T0000Z-071229T0000Z/ KNOX-STARK-PEORIA-MARSHALL-FULTON-SCHUYLER- INCLUDING THE CITIES OF...GALESBURG...PEORIA 1155 AM CST FRI DEC 28 2007 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS CANCELLED THE SNOW ADVISORY. SNOW WAS COMING TO AN END ACROSS THE ADVISORY AREA AT MIDDAY WITH LITTLE IN ADDITIONAL ACCUMULATION EXPECTED. $$ BARKER
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this snow advisory went out at Dec 27, 3:00 PM CST, 7 minutes earlier.
Area forecast discussion, Dec 27, 3:00 PM CST, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 300 PM CST THU DEC 27 2007 .DISCUSSION... ISSUED 300 PM CST THU DEC 27 2007 MODELS HAVING TROUBLE PLACING THE SURFACE LOW BUT ARE IN SOME AGREEMENT IN THE UPPER AIR PATTERN...MODEL SOUNDINGS...VORT PLACEMENT...LOW LEVEL TEMPERATURE PATTERN...WHICH RESULTS IN A SIMILAR PLACEMENT OF THE HEAVIEST SNOW BAND. NAM HAS HAD THE BEST TRACK RECORD PAST COUPLE OF EVENTS AND HAS BETTER CONTINUITY THAN THE GFS PAST COUPLE OF DAYS. THEREFORE WILL LEAN TOWARD THE NAM...PLUS ITS SFC PATTERN BETTER FITS THE UA PATTER FOR THE COMING SNOW EVENT ON FRIDAY. MAIN CONCERN IN THE SHORT TERM IS THE SNOW EVENT TOMORROW...WHILE THE MAIN CONCERN IN THE LONG TERM IS A WEAK SYSTEM MOVING ACRS THE AREA MONDAY. SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT HI PRSS RIDGE JUST TO THE WEST OF THE AREA SHOULD MOVE EAST TONIGHT AHEAD OF THE NEXT SYSTEM DEVELOPING IN THE TX/NM REGION. THIS SYS WILL MOVE NORTHEAST INTO CENTRAL IL TOMORROW MORNING AND QUICKLY MOVE INTO NORTHERN IND/SOUTHERN MICH BY TOMORROW EVENING. THIS SYSTEM HAS A LOT OF NEGATIVES...POOR ISENTROPIC LIFT...WEAK OMEGA...LOW SPECIFIC HUMIDITY OF 2 G/KG...VERY NARROW COLUMN OF MOISTURE AND FOR A VERY SMALL AMOUNT OF TIME. ADD TO THE FACT THAT IT IS AN OPEN WAVE AT 500MB AND THE RESULTS WILL BE SMALL AMOUNTS OF SNOW FALL WITH MOST OF IT FALLING NORTHWEST OF THE ILLINOIS RIVER. WILL HAVE 2-4 INCHES FORECAST WITH THE HIGHEST AMOUNTS NEAR GBG. SOUTHEAST OF THE RIVER...1-2 INCHES CAN BE EXPECTED. DRY WEATHER CAN BE EXPECTED AFTER THIS SYSTEM THROUGH SUNDAY NIGHT. HOWEVER...ANOTHER WEAK 500MB WAVE WILL MOVE ACRS THE AREA SUN AND SUN NIGHT AND COULD PRODUCE SOME SNOW IN THE AREA. CURRENT MODELS INDICATE NO PCPN WITH THIS FEATURE BUT DO NOT THINK THE MODELS HAVE A GOOD HANDLE ON THIS SYSTEM. CURRENTLY HAVE SLIGHT CHC IN THE GRIDS FOR THIS AND WILL LEAVE AS IS FOR NOW. WITH FLOW SOMEWHAT ZONAL TEMPS WILL REMAIN AROUND NORMAL FOR THE PERIOD. LONG TERM...MONDAY THROUGH THURSDAY AFTER THE SUNDAY WAVE...ANOTHER BETTER WAVE WILL PUSH IN FROM THE NORTHWEST WITH A CHC OF PCPN FOR MONDAY. UA COLUMN SHOULD BE COLD ENOUGH FOR ALL SNOW...BUT IF THINGS CHANGE IN LATER MODEL RUNS...PCPN COULD BE A MIX OF RAIN AND SNOW. REMAINDER OF FCST PERIOD WILL BE DRY. HOWEVER VERY COLD CANADIAN AIR MASS IS EXPECTED TO DIVE INTO THE AREA BY MIDDLE OF NEXT WEEK AND BRING WELL BELOW NORMAL TEMPS TO THE AREA. TUESDAY NIGHT LOOKS LIKE THE COLDEST WITH TEMPS EXPECTED TO DROP INTO THE SINGLE DIGITS. THEN A GRADUAL WARM UP CAN BE LOOKED FOR ON THURSDAY. AUTEN && .AVIATION... ISSUED 1133 AM CST THU DEC 27 2007 LOW CLOUDS AND FOG MAIN ISSUES INTO THIS AFTERNOON...THEN TIMING ONSET OF PRECIP AND PRECIP TYPE ISSUES FOR FRIDAY MORNING. WEAK HIGH PRESSURE BUILDING INTO THE LOWER GREAT LAKES THIS AFTERNOON && .ILX WATCHES/WARNINGS/ADVISORIES... SNOW ADVISORY FROM 6 AM TO 6 PM CST FRIDAY FOR ILZ027>030-036- 040. &&
Hazardous weather outlook, Dec 27, 11:46 AM CST, 3 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1146 AM CST THU DEC 27 2007 ILZ027>031-036>038-040>043-047>051-281800- CASS-DE WITT-FULTON-KNOX-LOGAN-MARSHALL-MASON-MCLEAN-MENARD- MORGAN-PEORIA-SANGAMON-SCHUYLER-SCOTT-STARK-TAZEWELL-WOODFORD- 1146 AM CST THU DEC 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY LIGHT SNOW WILL IMPACT CENTRAL ILLINOIS ON FRIDAY...AS A LOW PRESSURE SYSTEM MOVES NORTHEAST ACROSS ILLINOIS. SNOWFALL TOTALS MAY REACH UP TO 2 TO 5 INCHES NORTHWEST OF THE ILLINOIS RIVER...WITH 1 TO 3 INCHES AS FAR EAST AS THE I-55 CORRIDOR. EAST OF I-55...RAIN WILL MIX WITH THE SNOW...AND TEMPERATURES ABOVE FREEZING WILL REDUCE THE SNOWFALL AMOUNTS. EARLY NEXT WEEK...A STRONG ARCTIC FRONT WILL MOVE ACROSS THE AREA. SOME LIGHT SNOW WILL DEVELOP ALONG THE FRONT ON MONDAY. BEHIND THE FRONT...MUCH COLDER TEMPERATURES AND VERY COLD WIND CHILLS ARE EXPECTED FOR TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ044>046-052>057-061>063-066>068-071>073-281800- CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS- EDGAR-EFFINGHAM-JASPER-LAWRENCE-MACON-MOULTRIE-PIATT-RICHLAND- SHELBY-VERMILION- 1146 AM CST THU DEC 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY LIGHT RAIN AND SNOW WILL DEVELOP EARLY FRIDAY...AS A LOW PRESSURE SYSTEM MOVES NORTHEAST ACROSS ILLINOIS. SNOWFALL TOTALS BETWEEN CHAMPAIGN AND TAYLORVILLE MAY REACH UP TO AN INCH OR SO...BUT WARM TEMPERATURES WILL WORK TO KEEP SNOW TOTALS DOWN. AREAS SOUTH OF A LINE FROM SHELBYVILLE TO PARIS WILL MOST LIKELY SEE ALL RAIN. EARLY NEXT WEEK...A STRONG ARCTIC FRONT WILL MOVE ACROSS THE AREA. SOME LIGHT SNOW WILL DEVELOP ALONG THE FRONT ON MONDAY. BEHIND THE FRONT...MUCH COLDER TEMPERATURES AND VERY COLD WIND CHILLS ARE EXPECTED FOR TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. SCHAFFER
Nearby
Snow Advisories in Illinois, 2007Every snow advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.